MAUDE Adverse Event Report: REFER TO SECTION H10 PRESIDIO 10 CERE 4MMX11.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 PRESIDIO 10 CERE 4MMX11.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC410041230
Medical Device Problem Codes Kinked (1339); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the product analysis completed on 3/21/2018, this product event has been deemed fda mdr reportable.Information regarding patient age, gender, weight, medical history, race, and ethnicity were not provided.Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(6)) concomitant med products: deltapaq cere 4mmx10cm thermo-mechanical coil ((b)(4)).(b)(6).Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(6)) complaint conclusion: as reported by a healthcare professional, abnormal friction was encountered between the coil introducer and coil delivery system of a 4mm x 10 cm deltapaq ((b)(4)) and a 4mm x 11.5 cm presidio 10 (pc410041230/unknown lot).It is not known how the procedure was completed or if there was any injury to the patient.No further information was provided.The product was returned for analysis.The embolic coil had been advanced out of the introducer.There was a kink in the tip coil section of the device positioning unit (dpu).The device had been advanced until the hub is at the resheathing tool.The resheathing tool was broken.There were bends in the dpu core wire in the middle and at the distal end of the resheathing tool.The dpu core wire protruded from the skive of the translucent introducer sheath (distal to the resheathing tool).There was a bend in the dpu core wire approximately 82 cm from the proximal end.There was a kink in the dpu core wire approximately 107 cm from the distal end.The ball tip was missing.The embolic coil was kinked.The articulating joint was damaged.The resistance heating (rh) coil had not heated.While the resheathing tool was broken, its v-notch was undamaged.An attempt was made to resheathe the embolic coil to measure its length.However, the coil completely passed through the introducer and exited the skive of the translucent introducer sheath.The coil was carefully stretched and its approximate length was measured.The coil measured over 11 cm long.The lot number of the device is unknown.Without the lot number, manufacturing information cannot be reviewed.The complaint of resistance or friction with the introducer was not confirmed.As returned, the device was advanced out of the introducer.Damage to the resheathing tool and dpu core wire, along with the protrusion of the dpu core wire from the skive of the translucent introducer sheath, prevented additional testing of advancement and retraction.The embolic coil measured greater than 11 cm when gently stretched.Some coiling remained in the stretched device, so it is likely that the embolic coil measured within the specification limit.Thus, it is likely that the entire embolic coil was returned, despite the absence of the ball tip.Bends to the dpu core wire and the broken resheathing tool are indicative of the application of excessive force, possibly in an attempt to overcome the reported resistance.While the exact circumstances of the reported event are unknown, the embolic coil was not enclosed in its protective sheath when it was returned, which exposes the embolic coil to a greater potential for damage.The missing ball tip, kinked embolic coil, and damaged articulating joint could have resulted from the application of excessive force, or could have occurred after the reported event, while the device was stored and/or returned for evaluation.100% of devices are inspected at final quality control (qc) inspection, so it is very unlikely that the device left the manufacturing facility with the observed damage.With review of the product analysis, there is no indication of any manufacturing issues related to the reported event or damages noted on the returned unit.Although a definitive conclusion cannot be made, it appears that circumstances of the procedure may have contributed to the event and damages noted on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2018-00580 & 3008114965-2018-00581.
 
Event or Problem Description
As reported by a healthcare professional, abnormal friction was encountered between the coil introducer and coil delivery system of a 4mm x 10 cm deltapaq cere ((b)(4)) thermo-mechanical coil and a 4 mm x 11.5 cm presidio 10 cere (pc410041230/unknown lot) thermo-mechanical coil.It is not known how the procedure was completed or if there was any injury to the patient.No further information was provided.

Brand Name
PRESIDIO 10 CERE 4MMX11.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7372768
Report Number3008114965-2018-00581
Device Sequence Number16571736
Product Code HCG
UDI-Device Identifier00878528003007
UDI-Public00878528003007
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPC410041230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Initial Date Received by Manufacturer 03/21/2018
Initial Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1